Alert archive / South Carolina / Tornado Warnings in 2013
Tornado Warning 10, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Jun 26, 2013, 5:20 PM EDT for Charleston County, South Carolina. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2013, 5:20 PM EDT (21:20 UTC)
- Expired
- Jun 26, 2013, 6:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 106 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:23 PM EDT | TSTM WND DMG | 1 E Maybank Bridge, SC | TREE AND POWER LINE DOWN REPORTED ON RIVERLAND DRIVE. REPORT FOUND VIA TWITTER. |
| Jun 26, 5:27 PM EDT | TSTM WND GST 60 | Maybank Bridge, SC | OFF DUTY NWS EMPLOYEE REPORTS AN ESTIMATED 60 MPH WIND ON MAYBANK BRIDGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 929 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
339
WFUS52 KCHS 262120
TORCHS
SCC019-262200-
/O.NEW.KCHS.TO.W.0010.130626T2120Z-130626T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EDT WED JUN 26 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* TORNADO WARNING FOR PORTIONS OF...
CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 600 PM EDT
* AT 521 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING A TORNADO...NEAR JOHNS ISLAND...MOVING EAST AT 5 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
JOHNS ISLAND...WEST ASHLEY...MAYBANK BRIDGE...JAMES ISLAND COUNTY
PARK...JAMES ISLAND...CHARLESTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3275 7985 3276 7987 3277 7987 3277 7989
3278 7990 3277 7992 3275 7991 3276 7989
3275 7987 3273 7986 3268 7988 3264 7998
3261 7999 3265 8012 3280 8013 3281 7992
3278 7992 3281 7991 3281 7984
TIME...MOT...LOC 2121Z 277DEG 6KT 3274 8006
$$3 follow-up statements
472
WWUS52 KCHS 262129 RRA
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT WED JUN 26 2013
SCC019-262200-
/O.CON.KCHS.TO.W.0010.000000T0000Z-130626T2200Z/
CHARLESTON SC-
529 PM EDT WED JUN 26 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR PORTIONS
OF CHARLESTON COUNTY...
AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR JOHNS ISLAND...OR
ABOUT 7 MILES SOUTHWEST OF DOWNTOWN CHARLESTON...MOVING EAST AT 5
MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...JAMES
ISLAND...JOHNS ISLAND...JAMES ISLAND COUNTY PARK AND MAYBANK BRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. IF YOU WAIT UNTIL YOU SEE OR HEAR THE TORNADO
COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
&&
LAT...LON 3279 7995 3277 7993 3275 7991 3273 7988
3272 7987 3268 7988 3264 7998 3261 7999
3265 8012 3280 8013
TIME...MOT...LOC 2129Z 277DEG 6KT 3274 8004
$$465
WWUS52 KCHS 262146
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
546 PM EDT WED JUN 26 2013
SCC019-262200-
/O.CON.KCHS.TO.W.0010.000000T0000Z-130626T2200Z/
CHARLESTON SC-
546 PM EDT WED JUN 26 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR PORTIONS
OF CHARLESTON COUNTY...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MAYBANK BRIDGE...
OR ABOUT 6 MILES SOUTHWEST OF DOWNTOWN CHARLESTON...MOVING EAST AT 10
MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...JAMES
ISLAND...JOHNS ISLAND...JAMES ISLAND COUNTY PARK AND MAYBANK BRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. IF YOU WAIT UNTIL YOU SEE OR HEAR THE TORNADO
COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
&&
LAT...LON 3278 7997 3275 7993 3268 7993 3266 7999
3270 8010 3279 8007
TIME...MOT...LOC 2146Z 280DEG 8KT 3274 8002
$$698
WWUS52 KCHS 262159
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
559 PM EDT WED JUN 26 2013
SCC019-262209-
/O.EXP.KCHS.TO.W.0010.000000T0000Z-130626T2200Z/
CHARLESTON SC-
559 PM EDT WED JUN 26 2013
...THE TORNADO WARNING FOR PORTIONS OF CHARLESTON COUNTY WILL EXPIRE
AT 600 PM EDT...
AT 559 PM EDT...RADAR INDICATED THAT TORNADIC THUNDERSTORM THAT
PROMPTED THE WARNING WEAKENED...AND WAS NO LONGER CAPABLE OF
PRODUCING TORNADOES OR OTHER SEVERE WEATHER. THE TORNADO WARNING HAS
THEREFORE BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE TORNADO WARNING IS NO LONGER IN EFFECT...THUNDERSTORMS
ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...FREQUENT
LIGHTNING AND TORRENTIAL RAINFALL. THE SAFEST COURSE OF ACTION IS TO
REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3278 7997 3275 7993 3268 7993 3266 7999
3270 8010 3279 8007
TIME...MOT...LOC 2159Z 280DEG 8KT 3273 7999
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Jun 26, 3:43 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 26, 3:43 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 343 PM EDT WED JUN 26 2013 .SYNOPSIS... BERMUDA HIGH PRESSURE WILL PREVAIL THIS WEEK...WHILE A WEAK TROUGH OF LOW PRESSURE LINGERS INLAND. A COLD FRONT WILL APPROACH AND POSSIBLY STALL NEAR THE AREA EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... PWAT VALUES BETWEEN 1.5 AND 2 INCHES REFLECT THE ABUNDANT DEEP MOISTURE ACROSS THE SOUTHEAST STATES...AS SHORTWAVE ENERGY CONTINUES TO TRACK INTO THE REGION WITHIN A WEAK UPPER TROUGH. A SOLID WEST LOW/MID LEVEL FLOW HAS ALLOWED UPSTREAM CONVECTION TO STEADILY TRACK INTO THE FORECAST AREA...WHILE ALSO PINNING THE SEABREEZE ALONG THE COAST. ALTHOUGH THERE WILL BE SOME SYNOPTIC SCALE SUPPORT FROM THE VARIOUS SHORTWAVES...THE WIND PROFILE IS RATHER UNIMPRESSIVE AND MID LEVEL LAPSE RATES ARE FAIRLY LOW. ISOLATED STRONG TO SEVERE THUNDERSTORM DEVELOPMENT IS STILL POSSIBLE AND WILL MAINLY BE DEPENDENT ON MESOSCALE BOUNDARY INTERACTIONS. CURRENT TRENDS SUGGEST THAT EASTWARD PROGRESSING THUNDERSTORMS COULD INTENSIFY UPON CONTACT WITH THE LINGERING SEABREEZE. THE MAIN HAZARDS FROM ORGANIZED CONVECTION WILL BE STRONG WINDS AND PERHAPS BRIEF HAIL PRODUCTION. LATEST THINKING IS THAT CONVECTION WILL CONTINUE TO TRACK WEST TO EAST THROUGH THE FORECAST AREA INTO THE EARLY EVENING...BEFORE SHIFTING OFF THE COAST FOLLOWING ONE OF THE STRONGER SHORTWAVES. A MORE AMPLIFIED SHORTWAVE TROUGH WILL BE APPROACHING THE WESTERN BORDER OF THE FORECAST AREA BY DAYBREAK...YET EXPECT RAIN CHANCES TO REMAIN BELOW 15 PERCENT OVER LAND AREAS FROM LATE EVENING THROUGH AT LEAST SUNRISE. LOW TEMPERATURES WILL RANGE IN THE LOW TO MID 70S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... A FAIRLY WET AND ACTIVE PATTERN IS IN STORE FOR THE END OF THE LATTER HALF OF THE WEEK. AN UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW WILL SHIFT EAST TOWARDS THE ATLANTIC COAST ON THURSDAY. AN AXIS OF MOISTURE WILL SET UP OVER THE FORECAST AREA...WITH PRECIPITABLE WATER VALUES INCREASING TO AROUND 2 INCHES BY THE AFTERNOON. EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE THROUGH THE DAY...WITH CHANCES GENERALLY IN THE 40 TO 50 PERCENT RANGE. THERE WILL BE A POTENTIAL FOR SEVERE STORMS IN THE AFTERNOON AND EVENING AS A BAND OF VORTICITY CROSSES THROUGH THE AREA AND PROVIDES ADDITIONAL FORCING. MODEL SOUNDINGS INDICATE SBCAPE UP TO AROUND 3000 J/KG...WITH DCAPE VALUES BETWEEN 600 AND 800 J/KG. DAMAGING WIND WILL BE THE PRIMARY THREAT. SPC CURRENTLY HAS A SLIGHT RISK OUTLINED MAINLY WEST OF THE FORECAST AREA...HOWEVER A PORTION OF OUR INTERIOR COUNTIES ARE INCLUDED. ON FRIDAY AND SATURDAY...LONGWAVE TROUGH WILL REMAIN SITUATED OVER THE EASTERN U.S. AT THE SURFACE...HIGH PRESSURE WILL BE CENTERED OVER THE ATLANTIC...WITH A TROUGH OF LOW PRESSURE INLAND. DEEP MOISTURE WILL REMAIN IN PLACE OVER THE AREA. THIS IN COMBINATION WITH CONVERGENCE WITH THE INLAND TROUGH...30 TO 40 PERCENT POPS ARE STILL WARRANTED. ON SATURDAY...ANOTHER VORT MAX IS FORECAST TO ROUND THE BASE OF THE UPPER TROUGH...WITH PRECIPITABLE WATER VALUES INCREASING TO OVER 2 INCHES. THIS WILL RESULT IN ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...WITH PERIODS OF HEAVY RAIN POSSIBLE. GIVEN THE ADDED FORCING AND DECENT INSTABILITY FORECAST...CANNOT RULE OUT SEVERE POTENTIAL. NUDGED MAX TEMPERATURES DOWN A COUPLE DEGREES ASSUMING MORE COVERAGE IN PRECIPITATION AND CLOUDINESS...BUT OVERALL TEMPERATURES WILL BE FAIRLY CLOSE TO NORMAL. HIGHS WILL BE IN THE LOWER 90S AWAY FROM THE IMMEDIATE COAST...AND LOWS WILL BE IN THE LOWER TO MIDDLE 70S. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT INDICATING THE POTENTIAL FOR UNSETTLED CONDITIONS THROUGH MUCH OF THE LONG TERM PERIOD. THE SYNOPTIC PATTERN IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL FEATURE AN UNSEASONABLY DEEP TROUGH OVER THE CENTRAL UNITED STATES WITH A RIDGE OVER THE WESTERN ATLANTIC ALLOWING FOR ADVECTION OF DEEP MOISTURE OVER THE REGION. AT THE SURFACE... ATLANTIC HIGH PRESSURE WILL PREVAIL AS A LEE SIDE TROUGH LINGERS INLAND. THE FORECAST WILL INDICATE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...WITH A SLIGHT CHANCE OR LOW CHANCE OF SHOWERS AND THUNDERSTORMS AT NIGHT. OVERALL...PARTS OF THE REGION COULD EXPERIENCE SEVERAL INCHES OF RAINFALL DURING THE COURSE OF THE LONG TERM PERIOD. NEAR NORMAL TEMPERATURES ARE EXPECTED EACH DAY WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES AT NIGHT. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... ISOLATED TO SCATTERED CONVECTION PROGRESSING FROM WEST TO EAST AND INTENSIFYING ALONG THE PINNED SEABREEZE COULD IMPACT THE TERMINALS THROUGH AT LEAST LATE AFTERNOON/EARLY EVENING. EXPECT THUNDERSTORM ACTIVITY TO DIMINISH IN COVERAGE AFTER SUNSET WITH THE LOSS OF DIURNAL HEATING AND INSTABILITY. ALTHOUGH BRIEF REDUCTIONS IN CEILINGS/VISIBILITIES COULD OCCUR IN THUNDERSTORMS...VFR CONDITIONS ARE OTHERWISE EXPECTED TO PREVAIL THROUGH 18Z THURSDAY. EXTENDED AVIATION...SCATTERED SHOWERS AND TSTMS EXPECTED EACH AFTERNOON/EVENING WITH BRIEF REDUCTIONS IN VSBY/CIG POSSIBLE. && .MARINE... TONIGHT...ATLANTIC HIGH PRESSURE WILL PREVAIL...AS A TROUGH OF LOW PRESSURE LINGERS INLAND. THIS PATTERN WILL MAINTAIN SOUTH/SOUTHWEST FLOW ACROSS THE WATERS THROUGH THE PERIOD WITH SPEEDS GENERALLY 15 KT OR LESS. THURSDAY THROUGH MONDAY...SURFACE HIGH PRESSURE WILL REMAIN CENTERED EAST OF THE WATERS...WHILE A TROUGH OF LOW PRESSURE BECOMES SITUATED INLAND. THIS WILL RESULT IN A TIGHTENED PRESSURE GRADIENT OVER THE COASTAL WATERS. WINDS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA AT TIMES THROUGH THE WEEKEND...MAINLY IN THE NEARSHORE SC WATERS FROM SOUTH SANTEE TO EDISTO BEACH...AS WELL AS IN THE OUTER GA WATERS. SEAS WILL GENERALLY BE 2 TO 4 FEET THROUGH THE END OF THE WEEK...THEN BUILDING TO 3 TO 5 FT THIS WEEKEND...HIGHEST IN THE OUTER WATERS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...WMS SHORT TERM...ECT LONG TERM...JAQ AVIATION...WMS/ECT MARINE...WMS/ECT
Hazardous weather outlook, Jun 26, 4:49 AM EDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 449 AM EDT WED JUN 26 2013 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-271000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 449 AM EDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS...THERE IS THE POTENTIAL FOR A FEW THUNDERSTORMS TO BECOME SEVERE THURSDAY INTO THURSDAY NIGHT. THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS. IN ADDITION...ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 4:06 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT WED JUN 26 2013
SCZ050-262030-
CHARLESTON-
406 PM EDT WED JUN 26 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
THROUGH 430 PM EDT...
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR OAKLAND...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
OAKLAND...OAKLAND...MAYBANK BRIDGE...MARYVILLE...SOUTH WINDERMERE...
SAINT ANDREWS...STONO...BATTERY POINT...MEDICAL UNIVERSITY OF SOUTH
CAROLINA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3269 7989 3268 7988 3266 7991 3265 8012
3281 8013 3287 8002 3271 7987
TIME...MOT...LOC 2006Z 273DEG 10KT 3276 8002Special weather statement, Jun 26, 4:12 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT WED JUN 26 2013
GAZ119-SCZ048-051-262100-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-
412 PM EDT WED JUN 26 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...CHATHAM AND
BEAUFORT COUNTIES THROUGH 500 PM EDT...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GOLDEN ISLES...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GOLDEN ISLES...WILMINGTON ISLAND...FORT PULASKI NATIONAL MONUMENT...
SAVANNAH BEACH...TYBEE ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3196 8112 3217 8098 3210 8082 3211 8084
3209 8086 3208 8086 3207 8088 3205 8090
3204 8089 3202 8088 3202 8084 3199 8084
3195 8088 3194 8091 3189 8096
TIME...MOT...LOC 2013Z 291DEG 10KT 3201 8093Special weather statement, Jun 26, 4:21 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT WED JUN 26 2013
SCZ040-262045-
ALLENDALE-
421 PM EDT WED JUN 26 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
THROUGH 445 PM EDT...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MILLETT...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MILLETT...AVERILL...AVERILL...MARTIN...BALDOCK...APPLETON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3316 8154 3314 8146 3311 8136 3311 8130
3300 8137 3306 8157 3310 8161
TIME...MOT...LOC 2021Z 284DEG 11KT 3311 8155Special weather statement, Jun 26, 4:34 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EDT WED JUN 26 2013
SCZ050-262100-
CHARLESTON-
434 PM EDT WED JUN 26 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
THROUGH 500 PM EDT...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MAYBANK BRIDGE...MOVING SOUTHWEST AT 5
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MAYBANK BRIDGE...JAMES ISLAND COUNTY PARK...CHARLESTON EXECUTIVE
AIRPORT...RED TOP...JOHNS ISLAND...ANGEL OAK PARK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3264 7997 3263 7998 3262 7999 3261 8000
3261 8005 3272 8019 3284 8012 3274 7989
3273 7988
TIME...MOT...LOC 2034Z 048DEG 4KT 3274 8003Special weather statement, Jun 26, 4:36 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
436 PM EDT WED JUN 26 2013
GAZ138>141-262115-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
436 PM EDT WED JUN 26 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND MCINTOSH
COUNTIES THROUGH 515 PM EDT...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HARRIS NECK...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HARRIS NECK...SHELLMAN BLUFF...BLACKBEARD ISLAND...ST. CATHERINES
ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3151 8142 3170 8137 3167 8113 3163 8113
3160 8114 3156 8116 3155 8117 3152 8118
3152 8117 3151 8118 3147 8121
TIME...MOT...LOC 2036Z 281DEG 10KT 3159 8124Special weather statement, Jun 26, 4:53 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT WED JUN 26 2013
SCZ044-045-050-052-262130-
CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
453 PM EDT WED JUN 26 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 530 PM EDT...
AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM NORTHWOODS MALL TO
CHARLESTON EXECUTIVE AIRPORT...MOVING NORTH AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MIDLAND PARK...WESTMORELAND BRIDGE...NORTHWOODS MALL...JAMES ISLAND
COUNTY PARK...CHARLESTON SOUTHERN UNIVERSITY...LADSON...WEST
ASHLEY...SOUTH WINDERMERE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3265 7993 3264 7998 3262 7999 3261 8000
3260 8007 3259 8012 3259 8013 3298 8013
3303 7998
TIME...MOT...LOC 2053Z 175DEG 6KT 3295 8005 3272 8000The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:03 PM EDT | Special Weather Statement | CHS | Charleston | 27 min |
| Jun 26, 3:07 PM EDT | Special Marine Warning | CHS | 83 min | |
| Jun 26, 3:23 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 67 min |
| Jun 26, 4:06 PM EDT | Special Weather Statement | CHS | Charleston | 24 min |
| Jun 26, 4:21 PM EDT | Special Weather Statement | CHS | Allendale | 24 min |
| Jun 26, 4:34 PM EDT | Special Weather Statement | CHS | Charleston | 26 min |
| Jun 26, 4:53 PM EDT | Special Weather Statement | CHS | Charleston | 37 min |
| Jun 26, 4:57 PM EDT | Areal Flood Advisory | CHS | Charleston | 93 min |
| Jun 26, 5:11 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 64 min |
| Jun 26, 5:28 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 26, 5:43 PM EDT | Special Weather Statement | CHS | Charleston | 32 min |
| Jun 26, 5:54 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 66 min |
| Jun 26, 6:02 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 43 min |
| Jun 26, 6:03 PM EDT | Tornado Warning | CHS | Charleston, Dorchester | 42 min |
| Jun 26, 6:22 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 38 min |
| Jun 26, 6:28 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 62 min |
| Jun 26, 6:35 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 115 min |
| Jun 26, 6:49 PM EDT | Special Marine Warning | CHS | 116 min | |
| Jun 26, 7:03 PM EDT | Special Weather Statement | CHS | Berkeley | 27 min |
| Jun 26, 7:07 PM EDT | Special Weather Statement | CHS | Beaufort | 38 min |
| Jun 26, 7:32 PM EDT | Special Weather Statement | CHS | Berkeley | 28 min |
Nearby
Tornado Warnings in South Carolina, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.